Alert archive / Texas / Flash Flood Watches in 2006
Flash Flood Watch 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Aug 4, 2006, 5:06 AM CDT for 12 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Aug 4, 2006, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 5:06 AM CDT (10:06 UTC)
- In effect from
- Aug 4, 2006, 7:00 AM CDT
- Expired
- Aug 5, 2006, 3:15 AM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Ector County, TX, Glasscock County, TX, Loving County, TX, Midland County, TX, Pecos County, TX, Reagan County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 52 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 635 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMAF 041006 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 506 AM CDT FRI AUG 4 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT SATURDAY MORNING FOR TRANS PECOS... PERMIAN BASIN... BIG BEND... AND SOUTHEASTERN NEW MEXICO... .AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TRANS PECOS REGION THIS MORNING WILL MOVE NORTHWARD TODAY ENTERING SOUTHEASTERN NEW MEXICO BY TONIGHT. RICH DEEP LEVEL MOISTURE WILL WRAP AROUND THE EAST SIDE OF THIS LOW AND COMBINE WITH AN UNSTABLE ATMOSPHERE TO CREATE THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. PORTIONS OF THE WATCH AREA THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH FLOODING TODAY AND TONIGHT. NMZ027-028-033-034-TXZ050-057>063-067>070-074-075-079>082-258- 041815- /O.NEW.KMAF.FF.A.0002.060804T1200Z-060805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 506 AM CDT FRI AUG 4 2006 /406 AM MDT FRI AUG 4 2006/ ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO... SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY AND SOUTHERN LEA COUNTY IN SOUTHWEST TEXAS...BIG BEND AREA... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN HORN AND HIGHWAY 54 CORRIDOR IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GLASSCOCK...LOVING... MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * THROUGH SATURDAY MORNING * NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WIDESPREAD SHOWERS ARE ALREADY MOVING UP ACROSS THE AREA THIS MORNING WITH THE COVERAGE AND INTENSITY EXPECTED TO INCREASE THROUGHOUT THE DAY INTO TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES CAN BE EXPECTED OUT OF THE STRONGER STORMS WITH LOCALIZED AMOUNTS OF 3 INCHES POSSIBLE. LOCATIONS THAT RECEIVED HEAVY RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
000 WGUS64 KMAF 041927 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI AUG 4 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH 7 AM CDT SATURDAY MORNING FOR TRANS PECOS...PERMIAN BASIN...BIG BEND...AND SOUTHEASTERN NEW MEXICO... .AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TRANS PECOS REGION AND SOUTHEAST NEW MEXICO THIS AFTERNOON WILL MOVE NORTHWARD INTO EAST CENTRAL NEW MEXICO OVERNIGHT. PLENTIFUL MOISTURE IN THE ATMOSPHERE WILL WRAP AROUND THIS UPPER LOW AND COMBINE WITH AN UNSTABLE ATMOSPHERE RESULTING IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS OVER MUCH OF SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGH TONIGHT. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE SHOWERS AND STORMS AS THEY MOVE SLOWLY NORTHWESTWARD AROUND 15 MPH. SINCE MANY AREAS HAVE RECEIVED HEAVY RAINS IN THE LAST FEW DAYS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS...ADDITIONAL HEAVY RAINS WILL LIKELY RESULT IN FLASH FLOODING. NMZ029-051000- /O.EXA.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LEA COUNTY- INCLUDING THE CITY OF...TATUM 127 PM MDT FRI AUG 4 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST NEW MEXICO...INCLUDING THE FOLLOWING AREA...IN SOUTHEAST NEW MEXICO...NORTHERN LEA COUNTY. * THROUGH LATE TONIGHT * WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND TONIGHT. ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OVER ONE INCH PER HOUR. SOME LOCATIONS COULD RECEIVE IN EXCESS OF TWO INCHES OVERNIGHT. AREAS THAT RECEIVED HEAVY RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ NMZ027-028-033-034-TXZ050-057>063-067>070-074-075-079>082-258- 051000- /O.CON.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 227 PM CDT FRI AUG 4 2006 /127 PM MDT FRI AUG 4 2006/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY AND SOUTHERN LEA COUNTY. IN SOUTHWEST TEXAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA... GUADALUPE MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...TERRELL AND VAN HORN AND HIGHWAY 54 CORRIDOR IN WEST TEXAS...ANDREWS...CRANE...ECTOR...GLASSCOCK... LOVING...MIDLAND...REAGAN...UPTON...WARD AND WINKLER. * THROUGH SATURDAY MORNING * WIDESPREAD TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND TONIGHT. ANY OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL OVER ONE INCH PER HOUR. SOME LOCATIONS COULD RECEIVE IN EXCESS OF TWO INCHES OVERNIGHT. AREAS THAT RECEIVED HEAVY RAINFALL OVER THE PAST WEEK WILL BE MORE AT RISK FOR FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMAF 050815 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 AM CDT SAT AUG 5 2006 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .DUE TO A LACK OF COVERAGE IN RAINFALL AND LESS THAN EXPECTED RAINFALL YESTERDAY...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. NMZ027>029-033-034-TXZ050-057>063-067>070-074-075-079>082-258- 050915- /O.CAN.KMAF.FF.A.0002.000000T0000Z-060805T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY- ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... ANDREWS...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY... RANKIN...BIG LAKE...ALPINE...FORT STOCKTON...PRESIDIO...MARFA... BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 315 AM CDT SAT AUG 5 2006 /215 AM MDT SAT AUG 5 2006/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO... SOUTHWEST TEXAS AND WEST TEXAS HAS BEEN CANCELLED. THE UPPER LEVEL LOW THAT MODELS ANTICIPATED WOULD BRING THE AREA SUBSTANTIAL RAINFALL MOVED FURTHER TO THE WEST THAN EXPECTED. THUS...RAINFALL ACROSS THE AREA WAS MUCH LESS THAN EXPECTED AND THE FLASH FLOOD RISK HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 4:32 AM CDT, 34 minutes earlier.
Area forecast discussion, Aug 4, 4:32 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 AM CDT FRI AUG 4 2006
.SHORT TERM...
AN UPPER LOW CURRENTLY OVER THE TRANS PECOS IS EXPECTED TO SLOWLY
MOVE NORTHWARD TODAY CREATING THE POTENTIAL FOR A SIGNIFICANT FLASH
FLOOD EVENT. WILL ISSUE A FLASH FLOOD WATCH FOR MOST OF THE AREA
TODAY AND TONIGHT EXCLUDING THE NORTHERN CWA. AFTER A NUMBER OF
RAINY DAYS OVER THE PAST WEEK SOME PARTS OF THE AREA HAVE BECOME
MORE PRONE TO FLASH FLOODING. THESE AREAS INCLUDE PORTIONS OF THE
MIDLAND/ODESSA AREA... PECOS... BREWSTER... JEFF DAVIS... HOWARD...
AND WESTERN EDDY COUNTY.
DEEP RICH MOISTURE WILL FLOW UP AROUND THE EAST SIDE OF THE LOW...
WITH THE HEAVIEST RAIN EXPECTED NEAR AND EAST OF THE LOW. THIS
MORNINGS EXCESSIVE RAINFALL DISCUSSION FROM HPC FOCUSED ON THIS AREA
WITH CONCERN FOR HEAVY RAIN. PRECIPITABLE WATER VALUES OF 1.5 TO
1.75 INCHES EXPECTED WITH STRONG MOISTURE TRANSPORT ON DEEP
SOUTHEASTERLY FLOW.
CLOUD COVER AND RAINFALL WILL CAUSE HAVOC WITH TEMP FORECASTING AS
ANY BREAKS WILL ALLOW LOCALIZED TEMPS TO CLIMB DISPROPORTIONATELY TO
NEARBY LOCATIONS... AND WILL ALSO FAVOR THE DEVELOPMENT OF STRONGER
STORMS WITH GREATER RAINFALL AMOUNTS. RAIN SHOULD KEEP HIGHS IN THE
80S FOR MOST OF THE AREA. HPC ALSO CONCERNED THAT OVERALL SLOW
MOVEMENT OF THE LOW WILL PROMOTE CELL MERGERS AND HEAVY RAINFALL
RATES WITH LOCAL RAINFALL RATES OF 1 TO 2 INCHES WITH ISOLATED 3
INCH AMOUNTS POSSIBLE BY SATURDAY MORNING.
STILL SOME UNCERTAINTY OVER THE OVERALL EVENT... ETA MUCH LOWER WITH
POPS AND GENERALLY KEEPS IT WEST... WHILE AVN GOING LIKELY TO
CATEGORICAL WITH POPS AND FAVORING THE TRANS PECOS REGION INTO
SOUTHEASTERN NEW MEXICO. GIVEN INCREASING MORNING RADAR TRENDS...
HAVE GONE WITH HIGH POPS AND AVN. HAVE CARRIED LIKELY POPS ACROSS
THE TRANS PECOS... BIG BEND... AND SOUTHERN PERMIAN BASIN WITH
MENTION OF HEAVY RAIN FOR MOST ZONES.
.LONG TERM...
CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW PRESSURE SYSTEM
CENTERED OVER THE SOUTHEASTERN PORTION OF THE FORECAST AREA. AFTER
THE LOW TRANSLATES THROUGH THE AREA TODAY...THE UPPER LEVEL PATTERN
BECOMES SOMEWHAT STAGNANT...WITH THE UPPER LEVEL RIDGE OVER THE
SOUTHEASTERN U.S. AND MULTIPLE SHORTWAVES TRANSLATING AROUND THE
RIDGE.
HAVE MADE VERY FEW CHANGES TO THE FORECAST OVERALL. KEPT MOST OF
THE PREVIOUS FORECAST...INCLUDING TEMPS AND SLIGHT CHANCE POPS OVER
THE MOUNTAINS AND ADJACENT PLAINS. DEPENDING ON THE STRENGTH OF THE
UPPER LEVEL RIDGE...POPS AND/OR TEMPERATURES MAY NEED TO BE RAISED
OR LOWERED. HAVE ADJUSTED SKY GRIDS SLIGHTLY DURING A FEW PERIODS
OF THE FORECAST BASED ON NEW GUIDANCE. ALSO REPOPULATED DAY 2 AND 3
DEWPOINTS WITH THE HIGHER MET DEWPOINTS.
&&
.CLIMATE...
THE AREA EXPERIENCED COOLER THAN USUAL TEMPERATURES TODAY DUE TO THE
CLOUDINESS AND RAINY WEATHER. KMAF REACHED A LOW OF 69 DEGREES AT
206 PM CDT AND THEN WARMED BACK TO THE HIGH OF 86 DEGREES AROUND 5
PM CDT. WE FELL THREE DEGREES SHORT OF THE RECORD LOWEST HIGH OF 83.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 70 96 71 / 40 20 10 10
CARLSBAD NM 85 67 91 68 / 50 40 20 20
DRYDEN TX 85 70 91 70 / 70 50 20 20
FORT STOCKTON TX 86 68 93 70 / 60 50 20 20
GUADALUPE PASS TX 79 61 83 65 / 60 40 30 30
HOBBS NM 88 67 96 69 / 40 30 10 10
MARFA TX 76 59 82 58 / 60 50 30 30
MIDLAND INTL AIRPORT TX 87 70 94 71 / 50 30 10 10
ODESSA TX 87 71 95 71 / 50 30 10 10
WINK TX 88 72 99 73 / 60 40 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 7 AM CDT FRIDAY TO 7 AM CDT SATURDAY FOR
THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...AND SOUTHERN
LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM CDT FRIDAY TO 7 AM CDT SATURDAY FOR
THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...CRANE...
DAVIS/APACHE MOUNTAINS AREA...ECTOR...GLASSCOCK...GUADALUPE
MOUNTAINS...LOVING...MARFA PLATEAU...MIDLAND...PECOS...
PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
&&
72/74Hazardous weather outlook, Aug 4, 4:45 AM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 445 AM CDT FRI AUG 4 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-050945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 445 AM CDT FRI AUG 4 2006 /345 AM MDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGHOUT WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY AND TONIGHT. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL WITH FLASH FLOODING POSSIBLE... ESPECIALLY OF LOW LYING AREAS AND AREAS THAT HAVE RECEIVED HEAVY RAIN OVER THE PAST WEEK. A FLASH FLOOD WATCH IS IN EFFECT FROM THIS MORNING THROUGH TONIGHT FOR MOST OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... EXCLUDING THE WESTERN LOW ROLLING PLAINS...THE NORTHWESTERN PERMIAN BASIN...AND NORTHERN LEA COUNTY. BRIEF STRONG GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE IN AND NEAR STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO OCCUR ACROSS THE MOUNTAINS AND ADJACENT PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGHOUT THE NEXT WEEK. LOCALLY HEAVY RAIN IS POSSIBLE WITH ANY OF THESE STORMS. LOCALIZED FLOODING OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE...EACH AFTERNOON AND EVENING THROUGH THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Flash Flood Watches in Texas, 2006Flash Flood Watches in New Mexico, 2006Every flash flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.